PDA

View Full Version : 8 months post-op - stomach pain



Kari
01-06-2008, 02:59 PM
I am now 8 months post-op and finally feeling more like myself, only I continue to struggle with stomach pains. They come and go, but have been going on for months. I have been off all drugs for months, but suffered a major illius in the hospital. Anyone else have issues with their stomach?


For all those who have fallen after surgery, well I joined that group three weeks ago. I slipped on the ice while shutting the van door and broke finger on my right hand - right handed of course! I feel like I have gone from one problem to the next. 6 weeks in a hand cast and the PT for my hand.

Kari

vndy
01-06-2008, 03:01 PM
I'm just 5 weeks post op, and not quite off medicine yet (I'm down to about 6mg - 3 pills - a day of Dilaudid). I also had an illeus in the hospital. I'm getting pretty substantial stomach pain that comes and goes. It almost feels like muscle cramps. I'd love some strategies/answers...

Singer
01-06-2008, 03:22 PM
Sorry about your fall, Kari.

I had queasiness around 3 months post-op but I suspect it was due to the laxative I was taking. They can do a number on your stomach even more than narcotics.

Susie*Bee
01-06-2008, 03:28 PM
Kari-- I'm 8 months post-op and also had an ileus. I haven't had any stomach discomfort or other issues. So sorry about yours-- and about your fall and broken finger. What a pain!

Vndy--it's good to hear from you and that the med weaning is going ok now.

Karen Ocker
01-07-2008, 05:12 PM
My suggestion is to see a gastroenterologist. A painless abdominal ultrasound will help find the cause.

I developed gallstones from the hyperalimentation (the white stuff IV given to build you up) given between my 2 stage surgeries. When a person has this feeding/and takes opiods the gallbladder gets sluggish. Stones can form. It only manifested itself about 2 years post-op. I thought it was IBS or diverticulosis and didn't see a doc about it. Unfortunately 4 years post-op a stone lodged in my pancreatic duct causing acute pancreatitis. :eek: That gallbladder was removed pronto.

Stomach pains can also come from oral antibiotics.

vndy
01-07-2008, 06:12 PM
I spoke to my primary care's office today. She thought my stomach issues may result from weaning too quickly in combination with the narcotics themselves which impact the digestive system, and can cause cramps. I'm going to slow down and go a day between decreasing dosages. I feel like the meds have hijacked my body and I'm fighting to get it back!

Karen Ocker
01-08-2008, 06:35 PM
While weaning off opiods 3 months post-op(tooo quickly) I did get diarrhea and cramps--along with sweats and an awful tearful depression(not depressed normally). This is a physiological response to opiod withdrawal. Not a moral issue. I was so grateful to be under the care of a pain doc who picked tghisup right away, substituted short term antidepressents and used other modalities for successfulpain relief--including PT and walking on my treadmill.

I thought you were already off the opiod pain killers. My mistake.